Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 116, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 9, 2009, 1:37 AM CDT for Hanson County, McCook County, South Dakota. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2009, 1:37 AM CDT (06:37 UTC)
- Expired
- Jul 9, 2009, 2:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Hanson County, SD, McCook County, SD
The radar
The Sioux Falls radar (KFSD), 59 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 1:45 AM CDT | HAIL 1 | 2 E Emery, SD | CROPS DAMAGED |
| Jul 9, 2:15 AM CDT | HAIL 0.88 | 2 Nnw Dolton, SD | VARIETY OF HAIL SIZES, BUT BIGGEST WAS NICKEL SIZED. LOTS OF THUNDER, LIGHTNING, AND WINDS UP TO 45 MPH. PLENTY OF LEAVES STRIPPED FROM TREES, BUT NO BRANCHES DOWN. QUICK HEAVY RAIN. |
| Jul 9, 2:20 AM CDT | HAIL 1 | 4 E Bridgewater, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 9:58 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 090637 SVRFSD SDC061-087-090715- /O.NEW.KFSD.SV.W.0116.090709T0637Z-090709T0715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 137 AM CDT THU JUL 9 2009 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA SOUTHWESTERN MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 215 AM CDT * AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EMERY...OR 23 MILES SOUTHEAST OF MITCHELL...AND WAS MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIDGEWATER AROUND 150 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DESTRUCTIVE HAIL...BY MOVING TO A STRONG SHELTER. A WELL BUILT PERMANENT BUILDING IS BEST...PREFERABLY TOWARD THE INSIDE OF THE BUILDING AND AWAY FROM OUTSIDE WALLS AND WINDOWS. && LAT...LON 4370 9730 4350 9730 4353 9771 4366 9770 TIME...MOT...LOC 0637Z 271DEG 17KT 4361 9760 $$ JM
1 follow-up statement
000 WWUS53 KFSD 090656 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 156 AM CDT THU JUL 9 2009 SDC061-090706- /O.CAN.KFSD.SV.W.0116.000000T0000Z-090709T0715Z/ HANSON SD- 156 AM CDT THU JUL 9 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HANSON COUNTY IS CANCELLED... THE STORM HAS EXITED THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA. LAT...LON 4352 9760 4366 9760 4370 9730 4350 9730 TIME...MOT...LOC 0656Z 271DEG 17KT 4361 9748 $$ SDC087-090715- /O.CON.KFSD.SV.W.0116.000000T0000Z-090709T0715Z/ MCCOOK SD- 156 AM CDT THU JUL 9 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR SOUTHWESTERN MCCOOK COUNTY... AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRIDGEWATER...OR 23 MILES NORTHWEST OF PARKER...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MCCOOK COUNTY THROUGH 210 AM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA. && LAT...LON 4352 9760 4366 9760 4370 9730 4350 9730 TIME...MOT...LOC 0656Z 271DEG 17KT 4361 9748 $$ JM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:00 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 8, 9:00 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 900 PM CDT WED JUL 8 2009 .DISCUSSION... SCT TSTMS MOVG EWD INTO CNTRL SD ATTM...FASTER AND FURTHER SOUTH THAN ALL MODELS...BUT APPEARS TO HAVE A TEMPORARY WEAKENING TREND BASED ON RADAR AND LIGHTNING CHART. MAIN DYNAMICS AND TSTMS MOVG EWD INTO WRN ND ATTM...WHICH SHOULD TURN EITHER SE AS DVLPG MCS WITH HELP FM CORFIDI VECTORS TNGT...OR STRENGTHEN CURRENT ACTIVITY IN CNTRL SD...ESP IF TSTMS TAP INTO MOIST UNSTABLE VEERING SLY LLJ. DID SPEED UP AND RAISE POPS WRN CWA BY MIDN...AND ALG AND NORTH OF I90 REST OF NGT...AND EVEN DOWN INTO NWRN IA BY THU MRNG. STILL APPEARS NORTH OF I90 AND ESP HIGHWAY 14 HAS MAIN CHC OF SVR SQUALL LINE DVLPMT AFT MIDN WITH STG EVAP COOLING POTENTIAL WITH STEEP LAPSE RATES ALOFT. OTRW PREV FCST IN THE BALLPARK. /RSR && .AVIATION... MVFR STRATOCUMULUS HAS LIFTED OVER ALL BUT THE KHON TAF SITE THIS EVENING...THOUGH EXPECT THIS TO CONTINUE TO LIFT THROUGH THE EVENING HOURS. STRONG STORMS ARE PRESENTLY DEVELOPING OVER WESTERN SOUTH DAKOTA WITH MID LEVEL WAVE...AND COULD SEE THESE PUSH INTO THE KHON AREA AROUND 05Z...BEFORE STRONGER STORMS PUSH ACROSS THE REGION BETWEEN 06Z AND 12Z. WHILE THE BIGGEST IMPACT WILL BE SEEN AT THE KHON TERMINAL...FURTHER SOUTH DEVELOPMENT MY BRING THEM INTO KFSD AFTER 09Z. THESE STORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL AS THEY PUSH ACROSS THE AREA. /JM && .PREV DISCUSSION... MID LEVEL CUMULUS DEVELOPING NEAR HETTINGER AND DICKINSON NORTH DAKOTA AS STRONG UPPER WAVE PUSHES INTO EASTERN MONTANA. EXPECT CONVECTION TO DEVELOP OVER THE NEXT FEW HOURS AND CONGEAL INTO AN MCS PROPAGATING EASTWARD INITIALLY...HOWEVER AS THE LOW LEVEL JET INCREASES AND STORMS MOVE TOWARDS EASTERN EDGE OF THERMAL RIDGE...EXPECT STORMS TO PROPAGATE SOUTHEAST. EXPECT STORMS TO WORK INTO NORTHERN PORTIONS OF FORECAST AREA AFTER MIDNIGHT...AND HAVE INCREASED POPS INTO THE LIKELY CATEGORY ALONG HIGHWAY 14. LOW LEVEL JET OF 30-40 KNOTS ACROSS FORECAST AREA BETWEEN 2000-4000 FEET AGL MAY BE BROUGHT DOWN TO THE SURFACE BY DOWNDRAFTS WITH ONLY A MINIMAL SURFACE INVERSION BELOW 875 MB. DOWNDRAFT CAPE IN EXCESS OF 1000 J/KG NEAR KHON AROUND 12Z TOMORROW...BUT EXPECT LINE TO BE SLIGHTLY FURTHER EAST DUE TO ACCELERATION OF COLD POOL. HAVE ALSO INCLUDED COLD POOL IN WIND FIELD...AND DROPPED LOWS ACROSS NORTHERN EDGE OF CWA. /BT EXPECT MATURE ESEWRD TRACKING BOW ECHO TO BE PLOWING THRU NRN/NERN CWA ON THURSDAY MORNING...FOLLOWING THE VEERING LLJ THRU SWRN MN. EVEN IF AREAS TO THE SOUTH AND WEST OF WHERE BEST COVERAGE EXPECTED NORTH OF A BKX TO MWM LINE THRU EARLY MORNING...WL HAVE SOME MINIMAL THREAT OF CONVECTION WITH NICE ELEVATED MIXED LAYER...AND ADDITIONAL INFLUENCE OF COLD POOL LIFT AS WELL DEFINED OUTFLOW BNDRY PRESSES S/SW OUT OF AREA. THIS WL MERGE TO THE W WITH MAIN CDFNT SLIDING THRU THE DKTS AS MCS LIKELY TO OUTRUN THIS BNDRY OVERNIGHT AND EARLY MORNING HOURS. LKLY THAT EXTENSIVE OUTFLOW WILL REALLY IMPACT CONVECTIVE REDEVELOPMENT ALG THE BNDRY THRU THE AFTN...WITH MOST LKLY FIRING POINT ALG SRN OUTFLOW EXTENT...WHERE INSTABILITY WL FOCUS 1500-2000 J/KG MLCAPE...WITH SOME CAPPING ESPLY WITHIN OUTFLOW POOL. FOR NOW...WL LIMIT SEVERE MENTION TO SRN PORTIONS OF NW IA ALG OUTFLOW AND TRIPLE PT FOR LTR AFTN...AND KEEP CHC TO SLIGHT CHANCE FARTHER NWRD ALG SYNOPTIC CONVERGENCE. WIND FIELDS ARE CERTAINLY MORE FAVORABLE FOR ORGANIZATION FARTHER NWRD...BUT BETTER LOW LVL SHEAR/EXPLOSIVE INSTABILITY ALG SRN OUTFLOW...PROBABLY LEADING TO A CONDITIONAL SIGNIFICANT SVR THREAT INTO THE EARLY EVENING THRU NW IA/NERN NEBRASKA/EXTREME SERN SD. BNDRY SLOWS TO S ON THU NIGHT...AND AS GET INTO THE RIGHT ENTRANCE REGION OF JET...WL SEE PCPN EXPAND NWRD AGAIN LTR THU NIGHT AND FRIDAY THRU MAINLY AREAS ALG/S OF I90. FOR NOW...KEPT AT LOWER CHC LVLS WITH MUCH CONVECTIVE EFFECTS TO YET DETERMINE. WL TEMPER HIGHS SOMEWHAT WITH CLDS/POTENTIAL PRECIP. INSTABILITY GRADIENT SUGGESTED TO LINGER INTO FRI EVNG THRU SRN CWA...AND KEPT LOW POPS IN DESPITE THREAT THAT LOWER LVL BNDRY TO S MAY TAKE OVER BY THIS TIME. SAT...COOLER HIGH SLIDES INTO NRN CWA AND INTO MN...CLEARING SKIES AND LOWERING HUMIDITY. FOR THE EXTENDED RANGE /SAT NIGHT THRU WED/ REMAINS A CHALLENGE WITH FLOW BETWEEN THE ERN CANADIAN TROUGHING...NRN ROCKIES RIDGING...AND TIMING ANY STRONGER WAVES CROSSING THRU INTO NRN PLAINS CONFLUENCE. SOME CONSIDERABLE VARIATION ON THE RELATIVE STRENGTH OF THIS RIDGING AND ADVANCE OF STRONGER TROUGH IMPULSE FROM PAC NW INTO CONFLUENCE ZONE. OPERATIONAL GFS CONTINUES TO BE WELL TO THE AGGRESSIVE SIDE OF THE ENVELOPE...AND CONSIDERING OTHER SLNS FAVOR A LITTLE SLOWER IMPULSE...BUT NOT TOO MUCH SLOWER GIVEN THE CONFLUENT NATURE TO FLOW. ADDED IN A SMALL THREAT FOR NOCTURNAL STORMS SAT NIGHT/EARLY SUN AM WITH . THESE WOULD HAVE TO BE INDEPENDENT OF ANY LATE DAY SAT STORMS WHICH DEVELOP THRU THE HIGH PLAINS...WHICH WOULD TEND TO PROPAGATE ESE TOWARD NEBRASKA RATHER THAN E/NE. BETTER THREAT FOR STORMS LOOKS TO INITIATE BY LTR SUN AFTN AND INTO SUNDAY NIGHT WITH CONSENSUS OF JET ENTRANCE REGION NEAR AREA AND DECENT LOW TO MID LVL FOCUS. COULD STILL HAVE A LINGERING THREAT THRU FAR SRN CWA ON MONDAY...BUT EXPECT THE MOST OF THE DAY AND MOST OF THE AREA WL BE DRY. LEADING WAA AHEAD OF STRONGER SYSTEM STARTS MON NIGHT... AND AGAIN SEEMS TO BE ON TRACK WITH NOCTURNAL TIMING. OVERALL...DOWNTREND IN PCPN AFTER FROPA TUE/TUE NIGHT...WITH ONLY HANGING ON TO A SMALL DIABATICALLY INDUCED THREAT UNDER MN COLD POOL ON WED. HARD TO PICTURE TMPS GETTING TOO WARM WITH LARGE SCALE FLOW REMAINING CONFLUENT...WITH BEST CHANCE OF SQUEEZING SOME PREFRONTAL WARMTH AHEAD OF APPROACHING BNDRY ON TUE. OTHERWISE...GENERALLY AT OR BLO NORMAL...DEPENDING ON CONVECTIVE DEBRIS. /CHAPMAN && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Jul 8, 12:20 PM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1220 PM CDT WED JUL 08 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-091200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1220 PM CDT WED JUL 08 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS WILL DEVELOP OVER WESTERN NORTH DAKOTA LATE THIS AFTERNOON. THESE STORMS WILL MOVE EAST ACROSS NORTH DAKOTA AND BUILD SOUTHWARD INTO NORTH CENTRAL SOUTH DAKOTA DURING THE EVENING HOURS. STORMS WILL CONGEAL INTO A COMPLEX OF THUNDERSTORMS...WHICH IS EXPECTED TO MOVE ACROSS NORTHEAST AND EAST CENTRAL SOUTH DAKOTA AFTER MIDNIGHT...AND INTO SOUTHWEST MINNESOTA THURSDAY MORNING. THIS COMPLEX OF THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY STRONG DAMAGING WINDS IN EXCESS OF 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE ALONG AND EAST OF INTERSTATE 29 THURSDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES ACROSS THE AREA. SOME THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AS WELL AS ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ALONG AND NORTH OF HIGHWAY 14 EARLY THURSDAY MORNING. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:47 PM CDT | Severe Thunderstorm Warning | FSD | Brule | 43 min |
| Jul 9, 2:12 AM CDT | Severe Thunderstorm Warning | FSD | Hutchinson, McCook, Minnehaha, Turner | 48 min |
| Jul 9, 2:46 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 33 min |
| Jul 9, 3:10 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 65 min |
| Jul 9, 3:52 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 38 min |
| Jul 9, 4:13 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Jerauld | 32 min |
| Jul 9, 4:29 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 31 min |
| Jul 9, 4:35 AM CDT | Severe Thunderstorm Warning | FSD | Aurora | 40 min |
| Jul 9, 4:45 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Davison, Hanson, Sanborn | 45 min |
| Jul 9, 5:02 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Hutchinson, Miner, Sanborn | 43 min |
| Jul 9, 5:10 AM CDT | Severe Thunderstorm Warning | FSD | Aurora, Charles Mix, Douglas, Hutchinson | 35 min |
| Jul 9, 5:22 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Hutchinson, Lake, McCook, Miner | 38 min |
| Jul 9, 5:26 AM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson | 34 min |
| Jul 9, 5:43 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Douglas, Hutchinson, Yankton | 47 min |
| Jul 9, 5:55 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Hanson, Hutchinson, Lincoln, McCook, Minnehaha and 2 more | 34 min |
| Jul 9, 6:23 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Yankton | 52 min |
| Jul 9, 7:12 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 33 min |
| Jul 9, 7:25 AM CDT | Severe Thunderstorm Warning | FSD | Clay | 35 min |
| Jul 9, 8:03 AM CDT | Severe Thunderstorm Warning | FSD | Union | 42 min |
| Jul 9, 8:29 AM CDT | Severe Thunderstorm Warning | FSD | Union | 61 min |
| Jul 9, 10:50 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Turner, Union | 25 min |
| Jul 9, 11:14 AM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 31 min |
| Jul 9, 12:07 PM CDT | Flash Flood Watch | FSD | Bon Homme, Brookings, Clay, Hutchinson, Lake, Lincoln and 6 more | 21 hr |
| Jul 9, 2:02 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 28 min |
| Jul 9, 2:28 PM CDT | Flash Flood Warning | FSD | Clay, Union, Yankton | 93 min |
| Jul 9, 2:28 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 32 min |
| Jul 9, 2:48 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 27 min |
| Jul 9, 3:15 PM CDT | Severe Thunderstorm Warning | FSD | Union | 30 min |
| Jul 9, 3:24 PM CDT | Flash Flood Warning | FSD | Union | 85 min |
| Jul 9, 6:48 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 42 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.